| Catalog Number |
PET60250 |
| Medical Device Problem Codes |
Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6), 2023, the sales consultant was made aware that a hammer had a fractured shaft, which was identified after the item went through decontamination.There was no patient harm.The item was removed from use.This report involves one hammer.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the [hammer] was broken at the poly impaction.The broken fragments was not returned for investigation.Additionally, the weld between the shaft and the hammer seems to have broken partially.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the [hammer] would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The following drawings reflecting the current and manufactured revisions were reviewed: dwg pet60250 rev.H current & manufactured.Dimensional inspection: n/a h4, h6 part # pet60250 lot # e20di0568 supplier: affiliate medos batch 1: lot units were released on 02 jun 2021 with no discrepancies.Batch 2: lot units were released on 02 jun 2021 with no discrepancies.Batch 3: lot units were released on 07 jun 2021 with no discrepancies.Batch 4: lot units were released on 09 jun 2021 with no discrepancies.Batch 5: lot units were released on 11 jun 2021 with no discrepancies.Batch 6: lot units were released on 15 jun 2021 with no discrepancies.No non conformance reports were generated during production.Note: dhr information was retrieved from (b)(4) as it is the same lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate d9.